MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX22526UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx coronary drug eluting stent to treat a non tortuous and non calcified lesion, with 90% stenosis in the proximal circumflex (cx) artery.There was no damage noted to the device packaging.There were no issues noted when removing the device from the protective hoop.The device was inspected with no issues noted.Negative prep was not performed.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that a stent dislodgement occurred during removal following failed delivery.The physician felt resistance when trying to advance the stent through the end of the catheter so he pulled everything back as one unit and the stent dislodged during this process.It was then noted that the stent was in the right posterior tibial and a snare was used to remove the device.The patient is alive and no further injury was reported.
 
Additional Manufacturer Narrative
Additional information: there was no resistance noted when withdrawing the device.Correction: annex e code updated.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the delivery system returned with the stent not present on the balloon.The dislodged stent returned for analysis attached to non-medtronic snare.The dislodged stent was deformed.The balloon folds were expanded.Crimp impressions were visible on the exposed balloon surface.The inner lumen patency was verified with a 0.015 inch mandrel.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12567333
Report Number9612164-2021-03796
Device Sequence Number1100490
Product Code NIQ
UDI-Device Identifier00643169556744
UDI-Public00643169556744
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberRONYX22526UX
Device Catalogue NumberRONYX22526UX
Device Lot Number0010042863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/04/2021
11/08/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/27/2021
11/12/2021
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown